Alert archive / Pennsylvania / River Flood Warnings in 2017

River Flood Warning 10, NWS Pittsburgh, PA

July 28, 2017Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this river flood warning at Jul 28, 2017, 10:12 PM EDT for Fayette County, Pennsylvania. It took effect at Jul 29, 2017, 5:49 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2017, 10:12 PM EDT (02:12 UTC)
In effect from
Jul 29, 2017, 5:49 PM EDT
Expired
Jul 30, 2017, 8:51 AM EDT
In force
15 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Youghiogheny River at Connellsville (CLLP1). The gauge peaked at 9.01 ft at Jul 29, 2017, 4:00 PM EDT.

actionminormoderate5101507/2907/3007/31
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Jul 28, 9:30 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 28, 9:30 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
930 PM EDT Fri Jul 28 2017

.SYNOPSIS...
Showers and thunderstorms with localized heavy rain will
continue through the early part of Saturday. Building high
pressure will return dry and seasonable weather for the later
half of Saturday through the start of the work week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Two different locations are responsible for the heavy rain where
rainfall is currently going on. The first area is a surface low
pressure along the West Virginia/Virgina border, while the
second area is in central Ohio under a closed 500mb low. At this
time, showers will slowly move to the east-southeast. Although
the surface low will move southeast of the forecast area, showers
will increase thanks to the upper level low. Several flash flood
warnings have been issued in Pennsylvania and West Virginia
which will continue into the early morning hours. The majority
of rainfall should come to an end by sunrise.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
System and the bulk of the precipitation will slowly pull off to
the east on Saturday. Lingering deformation precipitation in the
terrain should taper off toward midday as upper ridging starts
to push over the area. This should lead to drying conditions for
the rest of the weekend, as a surface high builds over the
Great Lakes region.

Cool northerly flow and lingering precip will keep temperatures
below averages on Saturday with moderation toward seasonal
normals by Sunday and Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure will keep conditions dry through Tuesday with the
next chance for precipitation coming with the approach of a
front late Wednesday/Thursday. timing differs between the
deterministic guidance, so a model blend was used for the later
half of the week. Near seasonal temperatures are forecast.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
Most locations in the forecast area will primarily have IFR
ceilings overnight, although any location south of FKL/DUJ could
have LIFR conditions in heavier showers. Any LIFR conditions are
mostly likely to occur at locations south and east of
Pittsburgh. During the morning clouds, conditions will slowly
rise from IFR conditions back to VFR in the early afternoon. By
early afternoon all locations should be back to VFR conditions
and will continue into the evening hours.

.OUTLOOK...
No widespread restrictions expected.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Saturday afternoon for MDZ001.
OH...None.
PA...Flash Flood Watch through Saturday afternoon for PAZ023-
     073>076.
     Flash Flood Watch until 1 AM EDT Saturday for PAZ014>016-
     020>022-029-031.
WV...Flash Flood Watch through Saturday afternoon for WVZ510>514.
     Flash Flood Watch until 1 AM EDT Saturday for WVZ001>004-012-
     021-509.

&&
Hazardous weather outlook, Jul 28, 3:58 AM EDT, 18 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
358 AM EDT Fri Jul 28 2017

MDZ001-PAZ023-073>076-WVZ510>514-290800-
Garrett-Indiana-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
358 AM EDT Fri Jul 28 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for western Maryland, southwest
Pennsylvania, west central Pennsylvania and northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Also, isolated severe thunderstorms capable of damaging wind gusts
will be possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039-040-048>050-057>059-068-069-290800-
Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey-
Belmont-Noble-Monroe-
358 AM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...Today and Tonight.

Isolated severe thunderstorms capable of damaging wind gusts will be
possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ021-029-031-WVZ001>004-012-021-509-290800-
Allegheny-Washington-Greene-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
358 AM EDT Fri Jul 28 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Pennsylvania,
northern West Virginia and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Also, isolated severe thunderstorms capable of damaging wind gusts
will be possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ041-PAZ007>009-013-290800-
Columbiana-Mercer-Venango-Forest-Lawrence-
358 AM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania and western Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ014>016-020-022-290800-
Butler-Clarion-Jefferson-Beaver-Armstrong-
358 AM EDT Fri Jul 28 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for west central Pennsylvania and
western Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 28, 8:54 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
854 PM EDT FRI JUL 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HEAVY RAIN       CARNEGIE                40.41N  80.09W
07/28/2017  M1.20 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            IN 30 MINUTES

&&

EVENT NUMBER PBZ1701849
Local storm report, Jul 28, 9:12 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT FRI JUL 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      SPRINGDALE              40.54N  79.78W
07/28/2017                   ALLEGHENY          PA   911 CALL CENTER

            PITTSBURGH ST AND DUQUESNE AVE FLOODED

0901 PM     HEAVY RAIN       MOUNT WASHINGTON        40.43N  80.01W
07/28/2017  M1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            ONE INCH IN 30 MINS. FLOODING. ROUTE 51 FLOODED

0903 PM     FLASH FLOOD      SCOTT TOWNSHIP          40.39N  80.08W
07/28/2017                   ALLEGHENY          PA   911 CALL CENTER

            1100 BLOCK OF WASHINGTON AVE CLOSED BETWEEN BODEN AVE
            AND PATETE CUSTOM KITCHENS

0907 PM     FLASH FLOOD      OAKMONT                 40.52N  79.84W
07/28/2017                   ALLEGHENY          PA   911 CALL CENTER

            4 FEET OF WATER ON ROADWAY WITH 1 CAR FLOATING IN WATER
            AT THE INTERSECION OF 3RD AND WASHINGTON. ALLEGHENY
            RIVER BLVD BETWEEN WASHINGTON AND PLUM ROADWAY IS
            FLOODED.

&&

EVENT NUMBER PBZ1701850
EVENT NUMBER PBZ1701851
EVENT NUMBER PBZ1701852
EVENT NUMBER PBZ1701853
Local storm report, Jul 28, 9:16 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 PM EDT FRI JUL 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      SCOTT TOWNSHIP          40.39N  80.08W
07/28/2017                   ALLEGHENY          PA   911 CALL CENTER

            HOPE HOLLOW AT LINDSAY - CREEK OVERFLOWING. HOPE HOLLOW
            ROAD CLOSED

&&

EVENT NUMBER PBZ1701854
Local storm report, Jul 28, 9:32 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
932 PM EDT FRI JUL 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     FLASH FLOOD      PITTSBURGH              40.44N  79.98W
07/28/2017                   ALLEGHENY          PA   911 CALL CENTER

            BECKS RUN ROAD CLOSED AT CARSON AND THE DAIRY DUE TO
            FLOODING

&&

EVENT NUMBER PBZ1701855
Local storm report, Jul 28, 9:49 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
949 PM EDT FRI JUL 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       CARNEGIE                40.41N  80.09W
07/28/2017  M1.90 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            NEW STORM TOTAL

0946 PM     FLASH FLOOD      OVERBROOK               40.38N  80.00W
07/28/2017                   ALLEGHENY          PA   911 CALL CENTER

            ROUTE 88 AT ROUT 51 CLOSED TO DUE FLOODING

&&

EVENT NUMBER PBZ1701856
EVENT NUMBER PBZ1701857

FRIES
Local storm report, Jul 28, 9:52 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
952 PM EDT FRI JUL 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     FLASH FLOOD      BALDWIN                 40.36N  79.97W
07/28/2017                   ALLEGHENY          PA   911 CALL CENTER

            STREETS RUN ROAD CLOSED NEAR CHAPONS GREENHOUSE DUE TO
            HIGH WATER

&&

EVENT NUMBER PBZ1701858

FRIES

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:30 PM EDTAreal Flood AdvisoryPBZWestmoreland4 hr
Jul 28, 8:36 PM EDTAreal Flood AdvisoryPBZAllegheny, Armstrong, Westmoreland3 hr
Jul 28, 8:45 PM EDTFlash Flood WarningPBZAllegheny, Armstrong, Westmoreland9 hr
Jul 28, 9:19 PM EDTFlash Flood WarningPBZWashington9 hr
Jul 28, 9:35 PM EDTFlash Flood WarningPBZAllegheny8 hr
Jul 28, 9:39 PM EDTFlash Flood WarningPBZAllegheny, Armstrong, Beaver, Butler4 hr
Jul 28, 10:08 PM EDTFlash Flood Warning EmergencyPBZWashington9 hr
Jul 28, 10:35 PM EDTFlash Flood WarningPBZGreene5 hr
Jul 28, 10:53 PM EDTFlash Flood WarningPBZAllegheny, Armstrong, Butler5 hr
Jul 28, 10:59 PM EDTFlash Flood WarningPBZAllegheny, Beaver, Washington5 hr
Jul 28, 11:14 PM EDTFlash Flood WarningPBZAllegheny, Fayette, Washington, Westmoreland9 hr
Jul 28, 11:51 PM EDTFlash Flood WarningPBZArmstrong, Fayette, Indiana, Westmoreland8 hr
Jul 29, 3:30 AM EDTAreal Flood WarningPBZGreene11 hr
Jul 29, 5:33 AM EDTAreal Flood WarningPBZFayette9 hr
Jul 29, 6:03 AM EDTAreal Flood WarningPBZWashington6 hr
Jul 29, 7:13 AM EDTAreal Flood WarningPBZAllegheny6 hr
Jul 29, 7:40 AM EDTAreal Flood WarningPBZIndiana, Westmoreland6 hr
Jul 29, 11:33 AM EDTRiver Flood WarningPBZFayette, Greene25 hr
Jul 29, 11:33 AM EDTRiver Flood WarningPBZFayette, Greene23 hr
Jul 29, 11:33 AM EDTRiver Flood WarningPBZFayette, Washington22 hr
Jul 29, 11:33 AM EDTRiver Flood WarningPBZFayette, Washington, Westmoreland34 hr
Jul 29, 11:33 AM EDTRiver Flood WarningPBZAllegheny, Washington, Westmoreland34 hr
Jul 29, 11:33 AM EDTRiver Flood WarningPBZAllegheny27 hr
Jul 29, 11:59 AM EDTAreal Flood AdvisoryPBZWashington3 hr
Jul 29, 12:32 PM EDTRiver Flood AdvisoryPBZAllegheny42 hr
Jul 29, 2:30 PM EDTAreal Flood AdvisoryPBZFayette, Greene6 hr
Jul 29, 3:01 PM EDTAreal Flood AdvisoryPBZWashington5 hr
Jul 28, 9:44 PM EDTFlash Flood WarningPBZBelmont8 hr
Jul 28, 11:34 PM EDTFlash Flood WarningPBZMarion, Monongalia, Wetzel9 hr
Jul 29, 2:24 AM EDTAreal Flood AdvisoryPBZPreston5 hr
Jul 29, 6:39 AM EDTAreal Flood WarningPBZTucker9 hr
Jul 29, 6:44 AM EDTAreal Flood WarningPBZPreston12 hr
Jul 29, 8:23 AM EDTAreal Flood WarningPBZMarion, Monongalia, Wetzel12 hr
Jul 29, 11:33 AM EDTRiver Flood WarningPBZPreston18 hr
Jul 29, 3:14 PM EDTAreal Flood AdvisoryPBZTucker12 hr

Nearby

River Flood Warnings in Pennsylvania, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.